Skip Navigation
Skip to contents

JKSCT : Journal of The Korean Society of Clinical Toxicology

OPEN ACCESS
SEARCH
Search

Author index

Page Path
HOME > Browse Articles > Author index
Search
Su-Jin Kim 4 Articles
Changes of Poison Data Characteristics Collected from Telephone Response in 1339 and 119: Discrepancy in Characteristics of Post-toxin Exposure Data Obtained through Telephone Counselling Provided by 1339 and 119
Kwang Hoon Park, Jong Su Park, Sung-Woo Lee, Su-Jin Kim, Kap Su Han, Eui Jung Lee
J Korean Soc Clin Toxicol. 2017;15(2):116-121.   Published online December 31, 2017
DOI: https://doi.org/10.22537/jksct.2017.15.2.116
  • 71 View
  • 0 Download
AbstractAbstract PDF
Purpose: The aim of this study was to compare the toxicologic profiles and outcome of poisoned patients by comparing the data obtained through telephone counselling, each provided by emergency medical information center (1339) and emergency dispatch center (119). Methods: We analyzed the telephone-based poison exposure data before and after Seoul 1339 merged to 119. We compared the Seoul 1339 call response data in 2008 with Seoul and Busan 119 call response data between 2014 and 2016. We analyzed the changes in the trend and quality of data obtained, as well as the quality of service provided by each center before and after this reallocation, by comparing the data each obtained through telephone counselling. Results: The data was collected for a total of 2260 toxin exposure related calls made to Seoul 1339 in 2009, and 1657 calls to 119 in Seoul and Busan between 2014 and 2016. Significant difference was observed for age, sex, and reason for exposure to toxic substance between the two groups. Conclusion: After the integration of 1339 with 119, 119 focused on role of field dispatch and hospital transfer, lacking the consulting on drug poisoning. Moreover, data on exposure to toxic substances at the pre-hospital stage indicate that drug information and counseling are missing or unknown. In addition, first aid or follow-up instructions are not provided. Thus, systematic approach and management are required.
Different Characteristics of Toxic Substance/poison Exposure Data that Collected from Pre-hospital Telephone Response and Emergency Department
Su-Jin Kim, Min-Hong Choa, Jong-Su Park, Sung-Woo Lee, Yun-Sik Hong
J Korean Soc Clin Toxicol. 2014;12(1):1-7.   Published online June 30, 2014
  • 68 View
  • 0 Download
AbstractAbstract PDF
Purpose: The purpose of this study is to find differences in the demographics of toxic exposed patients and substance between call based poison information data and hospital based poison information data. Methods: Seoul 1339 call-response data were used as call based poison data and toxic related injury surveillance data of the Korean center for disease control and prevention (KCDC) were used as hospital based poison data. Age, sex, the kind of exposed substance, reasons for exposure, and exposure routes were compared between two data sets. We analyzed the presence or not of documentation on the name and amount of exposed substance, symptoms after exposure in call based poison data. Results: Seoul1339 poison data included a total of 2260 information related to toxic exposure and KCDC poison data included 5650 poison cases. There was no difference in sexual distribution. Pediatric exposure and accidental exposure were more common in call based poison data. The most common exposed substances were household products in call based poison data and medicines in hospital based poison data, respectively. Documents regarding amount and time of toxic exposure and symptoms after toxic exposure were not recorded exactly in call based poison data. Conclusion: There were significant differences in age, reasons for toxic exposure, and the kinds of exposed substances. Poison information data from both pre-hospital and hospital must be considered.
Cardiac Toxicity Following a Diphenhydramine Overdose
Sung-Jun Park, Jong-Hak Park, In-Kyung Um, Kyung-Ae Park, Do-Hyoun Kim, Su-Jin Kim, Sung-Woo Lee, Yun-Sik Hong
J Korean Soc Clin Toxicol. 2011;9(1):20-25.   Published online June 30, 2011
  • 72 View
  • 0 Download
AbstractAbstract PDF
Purpose: This study was designed to analyze the contributing factors, as well as the incidence and nature of the cardiac toxicity, in patients presenting with diphenhydramine overdose. Methods: We retrospectively reviewed the medical records of the intoxicated patients who presented to the ED of Korea University Anam Hospital from January 2008 to December 2010. Those patients who visited due to a diphenhydramine overdose were selected and the following features were recorded for analysis: the general characteristics, vital signs, the amount of ingested diphenhydramine, the time interval from ingestion to presentation, the coingested drugs (if any), the toxicities and the ECG findings. Cardiac toxicity, while defined mainly in terms of the temporary ECG changes such as QTc prolongation, right axis deviation, QRS widening, high degree AV block and ischemic changes, also encompassed cardiogenic shock, which is a clinical finding. Results: A total of eighteen patients were enrolled. Of the eighteen patients, eight had ingested diphenhydramine only, while ten had ingested other drugs in addition to diphenhydramine. The most commonly observed toxicity following diphenhydramine overdose included cardiac toxicity (78%). Cardiac toxicity was observed in all the patients who presented to the emergency department 2 hours after ingestion. The patients with QTc prolongation turned out to have ingested significantly larger amounts of diphenhydramine. Conclusion: QTc prolongation and right axis deviation were common findings for the patients with a diphenhydramine overdose. QTc prolongation was more likely to occur with ingesting larger amounts of diphenhydramine. Close monitoring is mandatory for patients who have ingested large amounts of diphenhydramine to prevent such potentially lethal cardiac toxicity.
Corrosive Injury Due to Edible Vinegar
Do-Hyoun Kim, Sung-Woo Lee, In NamGung, Jong-Hak Park, Su-Jin Kim, Yun-Sik Hong
J Korean Soc Clin Toxicol. 2011;9(1):34-38.   Published online June 30, 2011
  • 67 View
  • 0 Download
AbstractAbstract PDF
Vinegar is a very popular ingredient used in many cuisines. It is also known for its beneficial health, beauty and possible weight-loss properties. The authors report on a patient who presented to the emergency department with unstable vital signs complaining of generalized abdominal pain after ingestion of 450 ml of apple cider vinegar. We documented a case of corrosive gastrointestinal injury with persistent metabolic acidosis occurring after ingesting apple cider vinegar with an acetic acid concentration of 12~14%. Toxic damage to the liver and kidney were also observed, peaking on post-ingestion day 3. The patient received supportive care and hemoperfusion for three days without much clinical improvement and died in the seventh day of intensive care due to disseminated intravascular coagulation and multi organ failure. Edible vinegar, when taken in large amounts, is capable of inducing corrosive injuries of the GI tract as well as severe systemic toxicities, such as metabolic acidosis. Safety precautions regarding vinegar deserve more public attention and clinicians also should be astute enough to recognize the potential damage accompanying vinegar ingestion.

JKSCT : Journal of The Korean Society of Clinical Toxicology